I'm so worried!!!?

I was diagnosed with A-Fib & the cardiologist put me on a blood thinner but said the beta-blocker I take helps things.

I wore a holter monitor for 3 days & just this morning got a call saying my heart rate was too low & he was switching me to another type of beta-blocker. I'm both worried & scared. What should I do???

Update:

Before being given the new prescription, I was on Atenolol 50 mg 1xday. I'm thinking 50mg is too much, so the new 'script will help regulate the heart., BUT what about the A-Fib? In A-Fib the heart beats too quickly. See where my confusion lies? I see the cardiologist in 2 weeks, so I certainly have questions for him.

8 Answers

Relevance
  • 2 months ago
    Favorite Answer

    A - Dont worry! AF is the most common heart arrhythmia (3% of people have it) and isnt really much to worry about provided some simple precautions are taken. There are MANY people that have AF for decades and aren't even aware, and they are usually fine! 

    B - The biggest risk associated with AF is a clot risk that can result in embolic stroke. You take some fairly mild blood thinners to prevent this. The second concern with AF is if the heart rate becomes too fast. B-blockers slows/control the rate - thus why you're on them.

    C - It can take a little while to get meds correct with any person. Some people dont tolerate one particular brand, some a particular dose, etc, etc. Just go with it and be patient. If you cant tolerate the B-blocker and there is deemed to be little risk of you having an elevated heart rate they may just take you off the B-blocker all together. There are other things like ACE inhibitors that can do a similar job, but these are usually not first call meds.

     

    Source(s): Work in Cardiology
    • Commenter avatarLogin to reply the answers
  • Gert
    Lv 7
    2 months ago

    Do what your doctor tells you. You are being treated and your meds adjusted to provide the best result for you. Getting upset won't help a bit.

    • Commenter avatarLogin to reply the answers
  • 2 months ago

    This is a perfect example of why the medical profession should focus more on the benefits of water over prescribing medications.

    Water regulates every function in the body - that's the reason it makes up so much of the body (around 75% on average). And because blood is 94% water, water is a natural blood thinner.

    When you become dehydrated the blood's water volume is reduced by around 8%, causing it to thicken, which increases the workload on the heart.

    Instead of advising you to simply drink more water, the doctor opted to use medication which is more profitable to the pharmaceutical companies and has less controllability than the body has, doing what it was designed to do - mainly because he doesn't understand the role of water in the body.

    Doctors spend around 600 teaching hours in medical school learning the effects of medication on the physiology of the body while only around 6 teaching hours are devoted to nutrition. Thus, they don't understand the role of water. They believe that water is an inert substance with no medicinal value. 

    Drink more water and continue taking the medications as prescribed. Once the body is able to regulate itself, the medications will no longer be needed. But do not stop taking them on your own - your doctor needs to be the one to make this decision.

    • ...Show all comments
    • Thelardlad2 months agoReport

      Quote - "You're a perfect example of why people take medications their entire life needlessly. You're ignorantly caught in archaic beliefs. Do some real research and learn something. Or just sit back and quietly take your medications". I agree, that is rude and arrogant. But those words are YOURS. 

    • Commenter avatarLogin to reply the answers
  • 2 months ago

    Get yourself a blood pressure machine and you can monitor your own blood pressure and pulse at home.  I'm on A-fib too but not on blood thinner.  My doctor put me on Amlopidine and Atorvastatin.  He also changed my Beta Blocker from Propranolol to Metoprolol.

    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Liz
    Lv 5
    2 months ago

    I feel for you. I have cardiomyopathy and 2018 I got a CDI implant. I'm on beta-blockers, too. Just continue to do what the cardio drs admonish. By all means stick to a good diet of lean meat, tons of veggies, lots of water and plenty of exercise. Just don't panic, even though it is a scary thing. 

    Christians always reflect on God's promise of new heavens and new earth in which the conditions we live in now will no longer exist.  

    What Blessings Await Those Who Listen to God?

    Most of the dead will be resurrected on earth. Acts 24:15

    Imagine the future blessings that you will enjoy if you listen to Jehovah! You will have perfect health; no one will be sick or infirm. There will be no bad people, and you will be able to trust everyone. There will be no pain, sorrow, or tears. No one will grow old and die. 

    You will be surrounded by friends and family. Life in Paradise will be a delight.

    There will be no fear. People will be truly happy. God’s Kingdom will end all suffering. Revelation 21:3, 4 

    Source(s): jw.org/What Can the Bible Teach Us/What is God's Purpose for Humans?
    • Edna
      Lv 7
      2 months agoReport

      Well, that's really fine - after he dies. He needs to treat and control AF now!!

    • Commenter avatarLogin to reply the answers
  • 2 months ago

    You should do what your doctor tells you to do.

    • Commenter avatarLogin to reply the answers
  • Linda
    Lv 7
    2 months ago

    I take a beta blocker also, Kookai. Stay calm and don't panic. The beta blocker is slowing your heart rate down more than is healthy, but it is not lethal or dangerously low. They will switch you to one that will not likely cause that, so stay calm and stop worrying. You'll be fine.

    Source(s): Beta blocker user and prior heart monitor wearer 3 x.
    • ...Show all comments
    • Kookai2 months agoReport

      Also, the Atenolol very likely was slowing the heart rate too much. The Dr. replaced the 50mg/day Atenolol with 2.5mg Brisprolol is more cardiac friendly than Atenolol., & Atenolol is a much older medicine.

    • Commenter avatarLogin to reply the answers
  • y
    Lv 7
    2 months ago

    You should, listen to the doc and do, whatever it is he tells you too

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.